Alert archive / Ohio / Flash Flood Warnings in 2013
Flash Flood Warning 52, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 28, 2013, 6:43 PM EDT for Jackson County, Lawrence County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2013, 6:43 PM EDT (22:43 UTC)
- Expired
- Aug 28, 2013, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, OH, Lawrence County, OH
The radar
The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 916 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
399
WGUS51 KRLX 282243
FFWRLX
OHC079-087-290145-
/O.NEW.KRLX.FF.W.0052.130828T2243Z-130829T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
643 PM EDT WED AUG 28 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL JACKSON COUNTY IN SOUTHEAST OHIO...
WESTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...LAKE VESUVIUS...IRONTON...COAL
GROVE...
* UNTIL 945 PM EDT
* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3869 8271 3875 8270 3876 8267 3880 8266
3884 8266 3888 8271 3888 8258 3878 8258
3874 8255 3850 8244 3846 8254 3849 8265
3855 8271 3869 8276
$$
281 follow-up statement
109
WGUS71 KRLX 290035
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
835 PM EDT WED AUG 28 2013
OHC079-087-290045-
/O.CAN.KRLX.FF.W.0052.000000T0000Z-130829T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON OH-LAWRENCE OH-
835 PM EDT WED AUG 28 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN LAWRENCE
AND SOUTH CENTRAL JACKSON COUNTIES IN SOUTHEAST OHIO...
HEAVY RAIN HAS MOVED OUT OF THE AREA. AS A RESULT...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3869 8271 3875 8270 3876 8267 3880 8266
3884 8266 3888 8271 3888 8258 3878 8258
3874 8255 3850 8244 3846 8254 3849 8265
3855 8271 3869 8276
$$
28What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:35 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 28, 3:35 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
335 PM EDT WED AUG 28 2013
.SYNOPSIS...
COLD FRONT CROSSES LATER TONIGHT. HIGH PRESSURE VISITS THURSDAY
AND FRIDAY. COLD FRONT SATURDAY/SATURDAY NIGHT.
&&
.NEAR TERM /THROUGH THURSDAY/...
NOT MUCH CHANGE IN FCST THINKING FROM MORNING UPDATE. MORNING CLD
CANOPY HAS SCT OUT NICELY ASIDE FROM N ZONES. THIS HAS ALLOWED
TEMPS TO SPIKE INTO MID AND UPR 80S...WITH DWPTS RUNNING IN LWR
70S WITH HZ. BEGINNING TO SEE THINGS LIGHT UP ACROSS SE OH AND N
WV WITH VORT MAX DROPPING THRU E OH AND CONV TEMP BEING REACH.
REASONABLE AGREEMENT WITH NEAR TERM MDLS ON CONT UPTICK IN
COVERAGE WITH THIS DISTURBANCE AND ALONG THETA E BOUNDARY ORIENTED
FROM NW TO SE. WILL CONT WITH HIGH POPS LATE AFTN...CENTERED
ACROSS SE OH AND C WV.
PWATS ARND 2 INCHES WITH INCREASING CONVECTIVE ENHANCEMENT CONT
WATER CONCERNS AS OUTLINED IN CURRENT FLASH FLOOD WATCH. THERE IS
STILL A CONCERN FOR SVR POTENTIAL ACROSS PORTIONS OF SE OH AND NE
KY AS MID LVL DRY AIR ADVECTS IN FROM NW. OTHERWISE WATER LOADED
SOUNDING ELSEWHERE.
THIS ACTIVITY SLIDES INTO S ZONES BY 00Z AS COLD FRONT LAGS WELL
BEHIND. MAY SEE SOME ACTIVITY WITH ACTUAL FRONT AS IT CROSSES S
HALF OF AREA TONIGHT...HENCE LEAVING SOME TAILING POPS BEHIND.
FRONT SLOWLY SAGS INTO SW VA PREDAWN WITH LOW STRATUS AND
SOME FG EXPECTED TO DEVELOP IN POST FRONTAL LLVL MOISTURE.
DRY WX FOR MOST PART ON THU AS SUBSIDENCE ALOFT KEEPS THINGS
PRETTY MUCH CAPPED. MAY TAKE AWHILE TOMORROW FOR STRATUS TO LIFT AND SCT
OUT INTO FLAT CU FIELD. ENOUGH DIFF HEATING WITH SOME E LLVL FLOW
MAY BE ENOUGH TO FIRE A FEW LATE AFTN LOW TOPPED SHRA/TSRA ACROSS
C MTNS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
NORTHWEST FLOW ALOFT WILL YIELD TO A TROUGH AXIS BY SATURDAY/END OF
THE SHORT TERM. MODELS STILL HANGING ON TO MID LEVEL DRY AIR
PRECEDING THE TROUGH AXIS AND COLD FRONT...WHICH SHOULD HINDER ANY
CONVECTIVE DEVELOPMENT. NAM KEEPS SHOWINGS SOME FEEDBACK OVER THE
FAR SOUTH COUNTIES FRIDAY...AND WILL KEEP THE TOKEN SLIGHT CHANCE
POPS IN FOR THIS AREA.
WITH THE COLD FRONT APPROACHING FROM THE NORTHWEST...WILL SEE AN
INCREASE IN THE INSTABILITY AND LOW LEVEL FLOW. ELEVATED HEAT SOURCE
INITIATION WARRANTS RAMPING UP POPS OVER THE MOUNTAINS CONCURRENT
WITH INCREASES AS THE FRONT PUSHES INTO THE MIDDLE OHIO VALLEY.
EXPECTING WIND WITH THE INCREASING LOW LEVEL FLOW AND HEAVY RAINFALL
TO BE THE MAIN ISSUES AS THE FRONT TRACKS INTO THE CWA. EXPECTING
PRECIPITABLE WATER VALUES TO REMAIN IN THE 1.50 INCH TO 2.00 INCH
RANGE AS TROPICAL AIRMASS CHARACTERISTICS PERSIST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
BROAD SCALE UPPER LEVEL TROUGH WILL BE IN PLACE FOR THE EXTENDED
FORECAST. EXPECT ANOTHER COLD FRONT TO CHARGE THROUGH IN THE
MONDAY/MONDAY NIGHT TIME FRAME...WHICH WILL GIVE A CLEAN SWEEP IN
TERMS OF AIRMASS CHANGE GOING INTO THE MIDDLE OF NEXT WEEK. EXPECT
TO END UP BELOW NORMAL IN TERMS OF TEMPERATURES WITH 500MB HEIGHTS
DROPPING INTO THE MID 570S.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SHRA/TSRA COVERAGE EXPECTED TO INCREASE THRU AFTN HRS IN
ASSOCIATION WITH VORT MAX DROPPING THRU E OH. CARRIED A COUPLE HRS
IFR TEMPO GROUPS IN THIS AFTN FOR TAF SITES...WITH LATEST FOR
KBKW. ACTIVITY SHOULD SHIFT S OF AFTER 03Z BUT ACTUAL COLD FRONT
MAY HAVE A BAND OF SHRA/TSRA WITH IT. CONFIDENCE NOT HIGH ENOUGH
ATTM TO HAVE IN TAFS THOUGH.
AS COLD FRONT CROSSES TONIGHT...EXPECT POST FRONTAL LOW STRATUS TO
DEVELOP ALONG WITH SOME FG. HAVE SOME IFR CIGS AND VSBY CODED UP
WITH PERHAPS LIFR CIGS FOR KEKN OVERNIGHT. THIS MAY BE SLOW TO
LIFT THU MORNING WITH SUBSIDENCE ALOFT OVERWHELMING AREA.
EVENTUALLY HAVE CIGS LIFTING INTO MAINLY BKN MVFR CIGS FOR AFTN.
ISOLD SHRA THREAT IN C MTNS FOR LATE AFTN.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND COVERAGE OF CONVECTION COULD VARY
THRU THE PERIOD...ALONG WITH DEVELOPMENT OF OVERNIGHT STRATUS/FOG.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H H H H H M M H L L L
HTS CONSISTENCY H H M M M M H H H L L L
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H M M M H H
PKB CONSISTENCY H H H H H H H M M L L L
CKB CONSISTENCY H H H H H H H L L L L H
AFTER 18Z THURSDAY...
IFR FOG POSSIBLE THURSDAY NIGHT/EARLY FRIDAY MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ007>011-
014>020-027>032-036>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR OHZ066-067-
075-076-085.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...30/26
NEAR TERM...30
SHORT TERM...26
LONG TERM...26
AVIATION...30Hazardous weather outlook, Aug 28, 9:09 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 909 AM EDT WED AUG 28 2013 OHZ066-067-075-076-085-WVZ007>011-014>020-027>032-036>040-046-047- 291315- PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 909 AM EDT WED AUG 28 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-OHZ083-084-086-087-VAZ003-004-WVZ005-006-013-024>026- 033>035-291315- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL- WYOMING-RALEIGH- 909 AM EDT WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA. SOME THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS. REPETITIVE HEAVY DOWNPOURS OVER THE SAME AREAS MAY LEAD TO WATER ISSUES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JSH
In the hours before
Special weather statement, Aug 28, 4:54 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
454 PM EDT WED AUG 28 2013
WVZ047-282200-
RANDOLPH WV-
454 PM EDT WED AUG 28 2013
...A CLUSTER OF SHOWERS WITH HEAVY RAIN CONTINUES TO AFFECT CENTRAL
RANDOLPH COUNTY...
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND COMBINE WITH THE
RUNOFF FROM PREVIOUS RAINFALL...AND WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS SHOWER WILL STAY OVER MAINLY RURAL AREAS OF CENTRAL RANDOLPH
COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3873 7977 3874 7978 3865 7983 3864 7983
3863 7985 3861 7985 3875 8012 3883 8010
3886 8011 3894 8009 3895 8006 3898 7990
3881 7966
28Special weather statement, Aug 28, 5:22 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
522 PM EDT WED AUG 28 2013
WVZ011-020-030>032-039-040-282230-
BARBOUR WV-DODDRIDGE WV-HARRISON WV-LEWIS WV-TAYLOR WV-TYLER WV-
UPSHUR WV-
522 PM EDT WED AUG 28 2013
...STRONG THUNDERSTORMS WILL AFFECT BARBOUR...DODDRIDGE...HARRISON...
NORTHEASTERN UPSHUR...NORTHERN LEWIS...TAYLOR AND TYLER COUNTIES...
AT 518 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 5
MILES SOUTH OF MANNINGTON TO 10 MILES SOUTHWEST OF MANNINGTON TO 4
MILES SOUTHEAST OF MIDDLEBOURNE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...COMBINING WITH RUNOFF FROM EARLIER
THUNDERSTORMS TO CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. IF HEAVY RAIN PERSISTS...A
SHORT-FUSED FLASH FLOOD WARNING MAY BE NEEDED.
THESE STORMS WILL BE NEAR CENTER POINT...SHINNSTON...AND LUMBERPORT
AROUND 530 PM...SEDALIA...AND CANTON AROUND 535 PM...MEADOWBROOK...
AND WEST UNION AROUND 540 PM...MCGEE...AND WEST UNION AROUND 545 PM
AND MEADLAND AROUND 550 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
94 AND 129.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3911 7982 3903 8003 3899 8070 3909 8073
3910 8075 3948 8094 3948 8066 3944 8055
3947 8047 3944 8028 3940 8020 3941 8011
3922 7981
28Special weather statement, Aug 28, 5:57 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
557 PM EDT WED AUG 28 2013
KYZ103-OHZ086-087-WVZ005-006-282300-
BOYD KY-CABELL WV-GALLIA OH-LAWRENCE OH-WAYNE WV-
557 PM EDT WED AUG 28 2013
...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT
BOYD...CABELL...LAWRENCE...NORTHERN WAYNE AND SOUTHWESTERN GALLIA
COUNTIES...
AT 549 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
FROM JACKSON COUNTY OHIO SOUTHWARD INTO WESTERN CABELL AND NORTHERN
WAYNE COUNTIES...MOVING SOUTH SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. THESE THUNDERSTORMS MAY ALSO PRODUCE PEA-SIZED HAIL.
THUNDERSTORMS WILL BE NEAR GAGE...LAKE VESUVIUS...AND PEDRO AROUND
600 PM...WATERLOO...IRONTON...AND WESTWOOD AROUND 610
PM...AID...COAL GROVE...AND ASHLAND AROUND 620 PM AND SCOTTOWN
AROUND 630 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 188 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 28
IN WEST VIRGINIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3869 8276 3868 8272 3875 8270 3876 8267
3885 8266 3884 8241 3838 8207 3834 8212
3834 8218 3831 8222 3829 8221 3824 8229
3823 8261 3849 8269 3851 8267 3855 8271
05Local storm report, Aug 28, 6:24 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
624 PM EDT WED AUG 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD FLEMINGTON 39.27N 80.13W
08/28/2013 TAYLOR WV PUBLIC
WATER COMING OVER RTE 76 AND CONTINUING TO RISE.
&&
EVENT NUMBER RLX1300889
ARBLocal storm report, Aug 28, 6:33 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
633 PM EDT WED AUG 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG ASHLAND 38.46N 82.64W
08/28/2013 BOYD KY EMERGENCY MNGR
ROOF BLOWN OFF CASTLE APARTMENTS ON WINCHESTER AVE. AT
ABOUT THE 2300 BLOCK.
&&
EVENT NUMBER RLX1300890
ARBLocal storm report, Aug 28, 6:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
642 PM EDT WED AUG 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG ASHLAND 38.46N 82.64W
08/28/2013 BOYD KY EMERGENCY MNGR
ROOF BLOWN OFF MARATHON GAS STATION AT 2900 WINCHESTER
AVE.
&&
EVENT NUMBER RLX1300891
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:08 AM EDT | Flash Flood Watch | RLX | Athens, Meigs, Morgan, Perry, Washington | 18 hr |
| Aug 28, 3:25 PM EDT | Special Weather Statement | RLX | Jackson | 50 min |
| Aug 28, 3:39 PM EDT | Special Weather Statement | RLX | Gallia, Meigs | 51 min |
| Aug 28, 4:31 PM EDT | Special Weather Statement | RLX | Lawrence | 74 min |
| Aug 28, 5:54 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 66 min |
| Aug 28, 5:57 PM EDT | Special Weather Statement | RLX | Lawrence | 63 min |
Nearby
Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.